NWS Paducah, KY wrote its last area forecast discussion before the first event at May 4, 10:43 PM CST, 2 hours 3 minutes earlier.
Area forecast discussion, May 4, 10:43 PM CST, 2 hours 3 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
1143 PM CDT Thu May 4 2017
.UPDATE...
Issued at 1138 PM CDT Thu May 4 2017
For aviation section only.
&&
.SHORT TERM...(Tonight through Saturday night)
Issued at 300 PM CDT Thu May 4 2017
Velocity Azimuth Display (VAD) Wind Profiles from surrounding NWS
radars at mid-levels supporting the NAM-WRF ARW version of the
closed low system near and south of the WFO PAH forecast area.
High resolution guidance depicted the surface low/trough
reflection near the Land Between the Lakes at 18z (1 pm CDT) this
afternoon.
The upper low will move from near Tupelo MS at 00z Thursday ( 7pm
tonight) then northeastward to near Louisville KY, before moving
east out of the area. This will effectively keep the deformation
zone fixed across Southern Illinois, with a slight extension into
Southeast Missouri during evening hours. The deformation zone will
then quickly shift to southwest Indiana and the Pennyrile region
of west Kentucky before departing by midday Friday.
At this point in time, will keep the Flash Flood Watch in force
for southeast Missouri and Southern Illinois through 7 am CDT, as
the last enhanced rainfall band will move through the area. Time
period of greatest concern for moderate to locally heavy rainfall
will be 9 pm CDT Thursday to 4 am CDT Friday, mainly across
southern Illinois.
There may be an option to lift the Flash Flood Watch for part or
all of Southeast Missouri this evening, but will defer to latter
forecast shifts, as last band of rain is expected to redevelop
over that area late this afternoon and early this evening.
Strong low level mixing is supporting stronger winds along the
western semi-circle of the low this afternoon. Given the stronger
wind potential this afternoon, then again at midday on Friday, a
special weather statement (SPS) was issued to reflect the higher
winds and the potential for even downing trees whose root systems
were weakened by the heavy rainfall. Greatest area of concern for
the highest winds will be along and immediately west of the
Mississippi river, then expanding out into Southeast Missouri and
Southern Illinois with time.
All of the precipitation should move out of the WFO PAH forecast
area by Friday evening. The winds should also diminish with time
during the evening as well. Hopefully, we can say goodbye to the
rain for a few days.
.LONG TERM...(Sunday through Thursday)
Issued at 300 PM CDT Thu May 4 2017
Much higher confidence for the weekend forecast as models have come
into better agreement. Low confidence for the possible system for
the middle of next week as model solutions diverge drastically.
Models agree a dry start to the extended with a warming trend. The
models agree on the omega or blocking type high pressure setting up
over the central plains with Lows over the east coast and west
coast. This type scenario usually works to slow weather system track
across the country and result in compression of the air which is why
we will undergo a warming trend. Models are suggesting that a weak
upper level disturbance will flow down the eastern side of the upper
level ridge centered over the plains with a possible chance of a
shower mainly over the Evansville tri-state area. If it does happen
it will brief and light. After this minor perturbation the models
diverge a great deal with their solutions. The GFS takes the western
low eastward breaking down the high that moves from the central
plains toward the Mississippi Valley. That would bring rain to the
region by day seven. The ECMWF breaks down the high as well but has
less available moisture but does infuse some spotty rain chances as
a weak surface front moves through the region day seven. However it
still keeps the western low out over the plains. Will likely have
some pops in day seven but will attempt to collaborate only chance
vs. likely. Temperatures will stop the warming trend after Wednesday
as the cold front comes through placing Thursdays temps cooler and
near normal.
&&
.AVIATION...
Issued at 1138 PM CDT Thu May 4 2017
Gusty northerly winds 20-30 kts will be possible tonight through
the daylight hours Friday. MVFR cigs overnight should break to VFR
conditions from west to east Friday. However, clearing and light
west winds will take over after sunset.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Flash Flood Watch until 7 AM CDT Friday for ILZ075>078-080>089-
092.
MO...Flash Flood Watch until 7 AM CDT Friday for MOZ076-086-087-100-
107>111.
IN...None.
KY...None.
&&
UPDATE...GM
SHORT TERM...Smith
LONG TERM...KH
AVIATION...GMSpecial weather statement, May 4, 7:30 PM CST, 5 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
830 PM CDT Thu May 4 2017
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-051000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF MOUNT VERNON, FAIRFIELD, ALBION,
MOUNT CARMEL, PINCKNEYVILLE, WEST FRANKFORT, MCLEANSBORO, CARMI,
CARBONDALE, MURPHYSBORO, HERRIN, HARRISBURG, SHAWNEETOWN,
JONESBORO, VIENNA, GOLCONDA, ELIZABETHTOWN, CAIRO, MOUND CITY,
METROPOLIS, FORT BRANCH, PETERSBURG, POSEYVILLE, EVANSVILLE,
BOONVILLE, ROCKPORT, HICKMAN, CLINTON, BARDWELL, WICKLIFFE,
PADUCAH, MAYFIELD, SMITHLAND, BENTON, MURRAY, MARION, EDDYVILLE,
CADIZ, PRINCETON, MORGANFIELD, DIXON, MADISONVILLE, HOPKINSVILLE,
HENDERSON, OWENSBORO, CALHOUN, GREENVILLE, ELKTON, PERRYVILLE,
MARBLE HILL, CAPE GIRARDEAU, JACKSON, PIEDMONT, VAN BUREN,
DONIPHAN, POPLAR BLUFF, BLOOMFIELD, SIKESTON, CHARLESTON,
AND NEW MADRID
830 PM CDT Thu May 4 2017
...Gusty north winds tonight and Friday...
A strong low pressure system will move just east of our region
late tonight. This will give us northerly winds of 15 to 25 mph
with gusts as high as 35 to 40 mph overnight, especially across
southeast Missouri and southern Illinois. On Friday, these winds
will spread east across the entire region.
With saturated soil across the area, the gusty winds will be
capable of uprooting some trees. In addition, this may create
challenging driving conditions for vehicles traveling along east
and west bound roads, especially high profile vehicles.